EconPapers    
Economics at your fingertips  
 

Local Identification of Nonparametric and Semiparametric Models

Xiaohong Chen (), Victor Chernozhukov, Sokbae (Simon) Lee and Whitney Newey

Econometrica, 2014, vol. 82, issue 2, 785-809

Abstract: In parametric, nonlinear structural models, a classical sufficient condition for local identification, like Fisher (1966) and Rothenberg (1971), is that the vector of moment conditions is differentiable at the true parameter with full rank derivative matrix. We derive an analogous result for the nonparametric, nonlinear structural models, establishing conditions under which an infinite dimensional analog of the full rank condition is sufficient for local identification. Importantly, we show that additional conditions are often needed in nonlinear, nonparametric models to avoid nonlinearities overwhelming linear effects. We give restrictions on a neighborhood of the true value that are sufficient for local identification. We apply these results to obtain new, primitive identification conditions in several important models, including nonseparable quantile instrumental variable (IV) models and semiparametric consumption‐based asset pricing models.

Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (46)

Downloads: (external link)
http://hdl.handle.net/10.1111/ecta.2014.82.issue-2.x

Related works:
Working Paper: Local identification of nonparametric and semiparametric models (2012) Downloads
Working Paper: Local Identification of Nonparametric and Semiparametric Models (2012) Downloads
Working Paper: Local identification of nonparametric and semiparametric models (2012) Downloads
Working Paper: Local identification of nonparametric and semiparametric models (2011) Downloads
Working Paper: Local Identification of Nonparametric and Semiparametric Models (2011) Downloads
Working Paper: Local identification of nonparametric and semiparametric models (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:emetrp:v:82:y:2014:i:2:p:785-809

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido W. Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-28
Handle: RePEc:wly:emetrp:v:82:y:2014:i:2:p:785-809